ProHealth health Vitamin and Natural Supplement Store and Health
Home  |  Log In  |  My Account  |  View Cart  View Your ProHealth Vitamin and Supplement Shopping Cart
800-366-6056  |  Contact Us  |  Help
Facebook Google Plus
Fibromyalgia  Chronic Fatigue Syndrome & M.E.  Lyme Disease  Natural Wellness  Supplement News  Forums  Our Story
Store     Brands   |   A-Z Index   |   Best Sellers   |   New Products   |   Deals & Specials   |   Under $10   |   SmartSavings Club

Trending News

Is Magnesium the Missing Link in Your Heart Healthy Routine?

A Little Zinc Goes a Long Way

More evidence for calorie restriction’s longevity effect

Supplementation with vitamin D associated with improved testosterone, erectile function among middle...

Vitamin D deficiency increases risk of chronic headache

VIDEO: The Best Brain Foods That Help Increase Your Memory!

Iron (And More) For Lasting, Natural Energy

Get the Most From Your Green Tea

Affordable Care Act made cancer screening more accessible for millions, study finds

Metabolic syndrome increases the need for vitamin E

 
Print Page
Email Article

Acetaminophen – New FDA limits underscore inadvertent overdose dangers

  [ 18 votes ]   [ Discuss This Article ]
www.ProHealth.com • January 13, 2011


A component of hundreds of combo Rx & OTC products, acetaminophen is a serious drug and more is not better, new FDA limits confirm.

On Jan 13 the FDA announced it was taking more steps to reduce consumer risks of acetaminophen (Tylenol, paracetamol, etc.) overdose – though perhaps more steps are needed.

Specifically, the FDA announced new limits (no more than 325 mg per tablet/capsule for products made for adults) on the amount of acetaminophen allowed in the many prescription drugs that combine this pain & fever reducing drug with other ingredients. Usually these other ingredients include opioids such as codeine (Tylenol with Codeine), oxycodone (Percocet), and hydrocodone (Vicodin). See the full FDA Rx product listing, affected products in italics.

In line with this, Rx manufacturers will be required to change the labels on these products so as to highlight the serious consequences of exceeding recommended doses – often liver damage or failure resulting in death or a liver transplant. According to the FDA, “Most of the cases of severe liver injury occurred in patients who took more than the prescribed dose of an acetaminophen-containing product in a 24-hour period, took more than one acetaminophen-containing product at the same time, or drank alcohol while taking acetaminophen products.” Many cases have involved consumers unwittingly taking multiple products containing acetaminophen.

Over-the-Counter Drugs Not Included
The combination Rx drugs “account for nearly half of all cases of acetaminophen-related liver failure in the United States” the FDA states – the other half being liver failure owing to excessive doses of the many over-the-counter drug products containing acetaminophen that are not included in the FDA dose limits. These make up about 80% of all acetaminophen-containing products.

For a list of more than 200 acetaminophen-containing over-the-counter product brand names, click here.

Three Year Phase-In
The new regulations regarding prescription acetaminophen combo drugs and their labels will be phased in over three years (though health care professionals are being advised of them now), and so “should not create a shortage of pain medication.” Consumers are advised to check with their physicians on the maximum allowable amount of acetaminophen per 24-hour period.

_____

Source: FDA announcements, website, press releases, Jan 13, 2011

Note: For other recent news, see “Acetaminophen even once a month linked to doubled risk of asthma in adolescents, worldwide study finds.”




Post a Comment

Featured Products From the ProHealth Store
FibroSleep™ Ultra EPA  - Fish Oil Mitochondria Ignite™ with NT Factor®

Looking for Vitamins, Herbs and Supplements?
Search the ProHealth Store for Hundreds of Natural Health Products


Article Comments



Be the first to comment on this article!

Post a Comment


 
NAD+ Ignite with Niagen

Featured Products

Vitamin D3 Extreme™ Vitamin D3 Extreme™
50,000 IU Vitamin D3 - Prescription Strength
Ultra ATP+, Double Strength Ultra ATP+, Double Strength
Get energized with malic acid & magnesium
Ultra EPA  - Fish Oil Ultra EPA - Fish Oil
Ultra concentrated source of essential fish oils
Mitochondria Ignite™ with NT Factor® Mitochondria Ignite™ with NT Factor®
Reduce Fatigue up to 45%
FibroSleep™ FibroSleep™
The All-in-One Natural Sleep Aid

Natural Remedies

Enhance Eyelashes Naturally Enhance Eyelashes Naturally
Probiotic Mint Promotes Healthy Gums & Teeth, Freshens Breath and Whitens Teeth Probiotic Mint Promotes Healthy Gums & Teeth, Freshens Breath and Whitens Teeth
Irritable Bowel Syndrome: Unlocking the Secrets of Peppermint, Acacia and Fennel Irritable Bowel Syndrome: Unlocking the Secrets of Peppermint, Acacia and Fennel
The Brain Boosting and Fatigue Fighting B-12 The Brain Boosting and Fatigue Fighting B-12
Joint Aches May Have Met Their Match in Curcumin Joint Aches May Have Met Their Match in Curcumin

CONTACT US
ProHealth, Inc.
555 Maple Ave
Carpinteria, CA 93013
(800) 366-6056  |  Email

· Become a Wholesaler
· Vendor Inquiries
· Affiliate Program
SHOP WITH CONFIDENCE
Credit Card Processing
SUBSCRIBE TO OUR NEWSLETTERS
Get the latest news about Fibromyalgia, M.E/Chronic Fatigue Syndrome, Lyme Disease and Natural Wellness

CONNECT WITH US ProHealth on Facebook  ProHealth on Twitter  ProHealth on Pinterest  ProHealth on Google Plus

© 2017 ProHealth, Inc. All rights reserved. Pain Tracker App  |  Store  |  Customer Service  |  Guarantee  |  Privacy  |  Contact Us  |  Library  |  RSS  |  Site Map